Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Scars from picking after using meth. They can't go away? Treatment available?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
i used meth last time was 7 years ago but i have scars from pickin lol they dont seem to go away what can i use or what kind of treatment can i get to be able to wear a tank top again
Posted Sun, 27 May 2012 in Pigmentation Problems
Answered by Dr. Sudarshan 40 minutes later

Its good to know that you have given up Meth addiction.

Methamphetamine may cause side effects including skin problems like.
Grayish leathery texture to the skin
Increased sweating
Repetitive or compulsive skin picking causing excoriations and ulcers, scars.

Scars can be treated by topical scar modulating agents like silicon gels,retinoic acid,chemical peeling with phenol, trichloroacetic acid, glycolic acid. I do not think there is an over the counter product to deal with them or a home remedy.

Some suigical techniques like microdermabrasion, scar revision surgery can be done. Scars respond very slowly and long term treatment may be necessary.

A visit to your dermatologist will be advisable. Who can suggest you available treatment modalities.

Hope I have answered your query. If you have any further queries I will be available for follow up.

Dr Sudarshan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor